Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 611, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Aug 30, 2000, 6:37 PM CDT for Forrest County, Mississippi. It was in force for 23 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 30, 2000, 6:37 PM CDT (23:37 UTC)
- Expired
- Aug 30, 2000, 7:00 PM CDT
- In force
- 23 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Forrest County, MS
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 30, 6:40 PM CDT | Hail 0.75 | Hattiesburg, MS |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 11.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 332 J/kg
- Mixed-layer CIN
- -346 J/kg
- Mixed-layer LCL
- 2188 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 152 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 302336 SVRJAN MSC035-310000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 637 PM CDT WED AUG 30 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FORREST COUNTY IN SOUTHEAST MISSISSIPPI * UNTIL 700 PM CDT * AT 637 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES SOUTHEAST OF HATTIESBURG...MOVING SOUTHWEST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL... REMAIN OVER RURAL FORREST COUNTY DAMAGING WINDS CAN BE EXPECTED. GO TO A SAFE PLACE NOW AND REMAIN PROTECTED UNTIL THE STORM HAS PASSED. 74
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 30, 5:25 PM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Aug 30, 5:25 PM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 525 PM CDT WED AUG 30 2000 CONVECTION CURRENTLY FIRING OVER SRN SECTIONS. UPDATED SRN ZONES TO ADD SLIGHT POPS FOR THIS EVENING. .JAN... AR...NONE. LA...NONE. MS...NONE.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 33 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.